North Dakota, 2017

Hail and Damaging Winds in North Dakota, June 10, 2017

June 10, 2017 · NWS FGF · 9 events in 6 counties and zones

By 1 am CDT on Saturday June 10th, surface low pressure was located between Devils Lake and Jamestown, North Dakota. By sunrise, the low had shifted into the northwest corner of Minnesota, with northwest winds behind it.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$60,000
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FGF wrote it up.

By 1 am CDT on Saturday June 10th, surface low pressure was located between Devils Lake and Jamestown, North Dakota. By sunrise, the low had shifted into the northwest corner of Minnesota, with northwest winds behind it. Thunderstorms moved into the Devils Lake to Cooperstown area just before 4 am CDT and tracked east-northeast to near Crookston, Minnesota, staying just south of the city of Grand Forks. Then, a second area of thunderstorms moved into the Devils Lake region around 530 am CDT, tracking east-northeast into the northwest corner of Minnesota around sunrise. About the same time, a third area of thunderstorms formed near Brantford, in Eddy County. These storms also tracked to the east-northeast, eventually moving through the cities of Grand Forks and East Grand Forks. These three rounds of storms produced strong wind gusts and large hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jun 10, 2:08 AM CST, 1 hour 22 minutes earlier.

Area forecast discussion, Jun 10, 2:08 AM CST, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
308 AM CDT Sat Jun 10 2017

.SHORT TERM...(Today and tonight)
Issued at 236 AM CDT Sat Jun 10 2017

Near term forecast challenge is departure of severe storms that
occurred last evening and a second round of predominantly rain
showers associated with a weaker wave embedded in SW flow aloft.
NAM showing associated vort will lift from SW ND into our NW CWA
by 12Z and into srn MB by 15Z. The SW flow aloft will then turn
more westerly by 06Z Mon. Mainly seeing SHRA with this wave
although two strong storms continue to the west. These storms are
weakening as they reach cntrl ND where MUCAPES have dropped
significantly over the last 3 hrs and mixed lyr CIN is increasing
over ern ND. Will change p-type to -SHRA with isold TS for this
second round. Still possible, but not likely, for a svr storm to
develop in wrn NODAK and advect east into wrn zones of our CWA.
Models in decent agreement that showers will lift NE into srn MB
and any remaining precip in the 15Z to 18Z timeframe will
generally be across NE ND north of Hwy 2 and the northern RRV,
likely ending by noontime. Will see at least party sunny skies
this afternoon allowing temps across the south to reach the mid to
upper 80s...with NW zones being 10 deg cooler as a result of
morning SHRA.

Models continue to show the next vort max moving out of NE WY in
the 03Z to 06Z timeframe with precip developing across NW SD and s
cntrl ND in the 03Z to 09Z timeframe. Some model differences on
when precip will reach SE ND, with NAM holding off until 09Z to
12Z and the GFS a bit sooner. Will limit overnight POPs to the
09Z to 12Z timeframe per hires solutions...with rain showers
developing mainly south of Hwy 200. Overnight lows will fall into
the 50s with the coolest temps across the north...while srn zones
will see increasing clouds aft midnight, keeping lows in the lower
60s.

.LONG TERM...(Sunday through Friday)
Issued at 236 AM CDT Sat Jun 10 2017

Moving into the long term period, SHRA will cont to develop across
srn half of CWA Sun morning with some remaining showers across w
cntrl MN Sun afternoon. Positive Showalter indices indicating
mostly SHRA although some instability entering the far srn zones
by Sun aft...so do have isold TS across my far SE. Sun night and
Mon should be dry across most of CWA with some activity developing
across the south late Mon aftn. Daytime highs in the 70s and 80s
on Mon.

Precipitation and storm chances from Monday will linger into Tuesday
as a deep upper low continues to slowly propagate towards the area.
An associated area of surface low pressure looks to lift north and
east out of the Rockies and across the forecast area throughout the
day on Tuesday. This feature will pull several frontal boundaries
through the region which look to be the focus of any storm activity.

The upper low will be slow to exit the area through midweek with
some lingering precipitation chances possible throughout the day
Wednesday. It looks to finally pull itself far enough across the
International border by Thursday for lesser chances of widespread
precipitation, but some scattered chances will still be possible
(especially across the north closer to the low). The area then turns
to a more northwesterly flow pattern to end the work week and start
the weekend with models struggling to pinpoint any distinct waves
moving through at this point.

Tuesday looks to be the warmest day of the week with more 90s
possible across the south and up the Red River Valley (cooler either
side of the valley). More seasonable temperatures then return for
the remainder of the week with highs in the 70s/low 80s and lows in
the 50s.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1247 AM CDT Sat Jun 10 2017

VFR...first round of +TSRA has moved out of TAF areas and a second
match of SHRA heading east from wrn NODAK. May see a few isold
TS however predominantly SHRA. SE winds should turn westerly by
mid to late morning.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...None.
MN...None.
&&

SHORT TERM...Speicher
LONG TERM...Lee/Speicher
AVIATION...Speicher
Hazardous weather outlook, Jun 9, 11:25 AM CST, 16 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Grand Forks ND
1225 PM CDT Fri Jun 9 2017

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-101300-
West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods-
West Marshall-East Marshall-North Beltrami-Pennington-Red Lake-
East Polk-North Clearwater-South Beltrami-Mahnomen-
South Clearwater-Hubbard-West Becker-East Becker-Wilkin-
West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier-
Pembina-Benson-Ramsey-Eastern Walsh County-Eddy-Nelson-
Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-
Richland-Western Walsh County-
1225 PM CDT Fri Jun 9 2017

This hazardous weather outlook is for portions of eastern North
Dakota, west central and northwest Minnesota.

.DAY ONE...This Afternoon and Tonight

Two rounds of severe storms are possible. The first round will be
this evening with scattered severe storms along and north of
highway 2. Significant hail greater than 2 inches is the main
threat, along with damaging wind up to 75 mph, an isolated
tornado, and excessive rainfall.

Round 2 is less certain, but confidence is increasing for activity
to move into eastern North Dakota sometime after 4am. The risk
area for this round is anywhere along and north of Interstate 94.
The main threat will be damaging winds, potentially greater than
75 mph.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Periods of thunderstorms are possible throughout this period. The
best chance for widespread convective activity and severe storms
is Monday night into Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is expected this evening, and potentially again
during the early Saturday morning hours.

In the hours before

Local storm report, Jun 10, 12:30 AM CST, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
130 AM CDT SAT JUN 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0114 AM     HAIL             2 S NAYTAHWAUSH         47.23N 95.63W
06/10/2017  M1.00 INCH       MAHNOMEN           MN   PUBLIC

            AT ELK HORN RESORT ON SOUTH TWIN LAKE

&&

DRIDDLE
Local storm report, Jun 10, 1:00 AM CST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
200 AM CDT SAT JUN 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     HAIL             WHITE EARTH             47.10N 95.84W
06/10/2017  M1.00 INCH       BECKER             MN   PUBLIC

            HAIL LASTED 20 MINUTES

0115 AM     HAIL             TULABY LAKE             47.15N 95.60W
06/10/2017  M1.25 INCH       MAHNOMEN           MN   PUBLIC

&&

DRIDDLE
Local storm report, Jun 10, 1:06 AM CST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
206 AM CDT SAT JUN 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 AM     HAIL             7 WSW LAKE GEORGE       47.16N 95.13W
06/10/2017  M1.75 INCH       HUBBARD            MN   TRAINED SPOTTER

&&

PSPEICHE
Local storm report, Jun 10, 2:00 AM CST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
300 AM CDT SAT JUN 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 AM     HAIL             3 S LAKE ITASCA         47.21N 95.21W
06/10/2017  M1.75 INCH       CLEARWATER         MN   PUBLIC

            REPORT RECEIVED VIA TWITTER FROM ITASCA STATE PARK.

&&

ALEE
Local storm report, Jun 10, 2:33 AM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
333 AM CDT SAT JUN 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     FUNNEL CLOUD     SARLES                  48.95N 99.00W
06/09/2017                   CAVALIER           ND   LAW ENFORCEMENT

            FUNNEL REPORTED BY SARLES PORT OF ENTRY

0601 PM     HAIL             3 W ESMOND              48.03N 99.83W
06/09/2017  E0.88 INCH       BENSON             ND   TRAINED SPOTTER

0637 PM     TSTM WND GST     1 E LANGDON             48.76N 98.35W
06/09/2017  M66.00 MPH       CAVALIER           ND   MESONET

            PEAK WIND MEASURED AT THE NDAWN STATION EAST OF TOWN.

0652 PM     HAIL             1 NW OLGA               48.81N 98.05W
06/09/2017  E1.00 INCH       CAVALIER           ND   TRAINED SPOTTER

0702 PM     HAIL             CONCRETE                48.75N 97.93W
06/09/2017  E1.00 INCH       PEMBINA            ND   TRAINED SPOTTER

0715 PM     TSTM WND DMG     MILTON                  48.63N 98.04W
06/09/2017                   CAVALIER           ND   EMERGENCY MNGR

            EXTENSIVE DAMAGE IN MILTON. UNQUANTIFIED AT THIS TIME.

0715 PM     TSTM WND DMG     LANGDON                 48.76N 98.37W
06/09/2017                   CAVALIER           ND   EMERGENCY MNGR

            SEVERAL ROOFS BLOWN OFF BUILDINGS.

0715 PM     TSTM WND DMG     15 E LANGDON            48.76N 98.04W
06/09/2017                   CAVALIER           ND   EMERGENCY MNGR

            SEVERAL BUILDINGS DOWN,TYPE AND EXTENT OF DAMAGE UNKNOWN
            AT PRESENT.

0718 PM     TORNADO          2 W HARLOW              48.16N 99.56W
06/09/2017                   BENSON             ND   STORM CHASER

            BRIEF TOUCHDOWN NOTED WEST OF HARLOW.

0718 PM     TSTM WND GST     1 N BAKER               48.18N 99.65W
06/09/2017  M56.00 MPH       BENSON             ND   MESONET

            PEAK WINDS MEASURED AT THE BAKER NDAWN.

0720 PM     TSTM WND GST     4 NE BAKER              48.20N 99.59W
06/09/2017  E70.00 MPH       BENSON             ND   STORM CHASER

            LARGE PINE TREE BLOWN DOWN.

0724 PM     TSTM WND GST     6 W CRYSTAL             48.60N 97.80W
06/09/2017  M91.00 MPH       PEMBINA            ND   MESONET

            PEAK WINDS MEASURED AT A PERSONAL WEATHER STATION.

0724 PM     HAIL             3 ENE BAKER             46.73N 96.51W
06/09/2017  E1.25 INCH       CLAY               MN   STORM CHASER

0724 PM     HAIL             4 NW HARLOW             48.20N 99.58W
06/09/2017  E1.25 INCH       BENSON             ND   PUBLIC

            REPORTED 3 ENE BAKER

0735 PM     HAIL             1 W LEEDS               48.29N 99.46W
06/09/2017  E0.88 INCH       BENSON             ND   FIRE DEPT/RESCUE

            HAIL COVERING THE GROUND, RANGING FROM PEA TO NICKEL
            SIZE, ALSO REPORTED SEEING WALL CLOUD TO THE SOUTH FROM
            THAT POINT AROUND 0730 PM CDT

0740 PM     TSTM WND GST     2 WSW ST. THOMAS        48.61N 97.49W
06/09/2017  M64.00 MPH       PEMBINA            ND   MESONET

            PEEAK WINDS MEASURED AT THE ST. THOMAS NDAWN STATION.

0745 PM     TSTM WND GST     1 S ST. THOMAS          48.61N 97.45W
06/09/2017  E70.00 MPH       PEMBINA            ND   TRAINED SPOTTER

            VERY STRONG WINDS AND VERY HEAVY RAIN WITH DIME TO NICKEL
            SIZED HAIL.

0750 PM     HAIL             1 S ST. THOMAS          48.61N 97.45W
06/09/2017  E1.50 INCH       PEMBINA            ND   TRAINED SPOTTER

0750 PM     HAIL             3 SW PENN               48.19N 99.13W
06/09/2017  E0.88 INCH       RAMSEY             ND   TRAINED SPOTTER

0800 PM     TSTM WND GST     4 NE GRAFTON            48.46N 97.34W
06/09/2017  M72.00 MPH       WALSH              ND   MESONET

            DAVIS MEASUREMENT.

0800 PM     TSTM WND DMG     4 E GRAFTON             48.42N 97.32W
06/09/2017                   WALSH              ND   PUBLIC

            MULTIPLE TREES HAVE BEEN DOWNED.

0813 PM     HAIL             DEVILS LAKE             48.11N 98.87W
06/09/2017  E0.75 INCH       RAMSEY             ND   911 CALL CENTER

0827 PM     TORNADO          5 E DEVILS LAKE         48.11N 98.77W
06/09/2017                   RAMSEY             ND   911 CALL CENTER

            TOUCHDOWN NOTED BY OBSERVER NEAR VINING OIL...LOOKING
            NORTH.

0828 PM     TSTM WND GST     2 S DEVILS LAKE         48.08N 98.87W
06/09/2017  M66.00 MPH       RAMSEY             ND   MESONET

            DVL RWIS

0829 PM     TSTM WND GST     1 E CRARY               48.07N 98.62W
06/09/2017  M58.00 MPH       RAMSEY             ND   MESONET

            PEAK WINDS MEASURED AT THE CRARY NDAWN STATION.

0835 PM     HAIL             2 S HAMAR               47.81N 98.57W
06/09/2017  E1.50 INCH       EDDY               ND   PUBLIC

0835 PM     HAIL             HANNAFORD               47.31N 98.19W
06/09/2017  M1.75 INCH       GRIGGS             ND   PUBLIC

0840 PM     HAIL             2 ESE HANNAFORD         47.30N 98.15W
06/09/2017  M1.00 INCH       GRIGGS             ND   PUBLIC

0840 PM     HAIL             2 NW TOLNA              47.85N 98.47W
06/09/2017  E1.00 INCH       NELSON             ND   PUBLIC

            DIME TO QUARTER SIZED HAIL COVERED THE GROUND.

0845 PM     HAIL             STEPHEN                 48.45N 96.88W
06/09/2017  E0.25 INCH       MARSHALL           MN   TRAINED SPOTTER

0850 PM     TSTM WND DMG     5 SE STEPHEN            47.93N 98.80W
06/09/2017                   BENSON             ND   PUBLIC

            NUMEROUS TREE BRANCHES DOWN, ONE LARGE TREE UPROOTED

0932 PM     TORNADO          2 W WALUM               47.27N 98.24W
06/09/2017                   GRIGGS             ND   TRAINED SPOTTER

            REPORT OF TOUCHDOWN WEST OF WALUM VIEWED BY SPOTTERS
            NORTHEAST OF WIMBLEDON AND ALSO SPOTTERS NORTH OF DAZEY.

0939 PM     TSTM WND GST     1 N DAZEY               47.20N 98.20W
06/09/2017  E60.00 MPH       BARNES             ND   TRAINED SPOTTER

            BLOWING DUST IN OUTFLOW.

0943 PM     TSTM WND GST     2 E DAZEY               47.19N 98.16W
06/09/2017  M56.00 MPH       BARNES             ND   MESONET

            PEAK WINDS MEASURED AT THE DAZEY NDAWN STATION.

1000 PM     HAIL             5 WNW HOPE              47.35N 97.82W
06/09/2017  E1.00 INCH       STEELE             ND   TRAINED SPOTTER

1010 PM     TSTM WND DMG     4 SW HOPE               47.28N 97.78W
06/09/2017                   STEELE             ND   LAW ENFORCEMENT

            A STEEL GRAIN BIN WAS BLOWN OFF ITS FOUNDATIOM AND
            TUMBLED FOR A QUARTER OF A MILE.

1015 PM     TSTM WND DMG     3 S HOPE                47.28N 97.72W
06/09/2017                   STEELE             ND   LAW ENFORCEMENT

            A CHICKEN COOP WAS DESTROYED AND TWO LARGE EVERGREENS
            WERE BLOWN DOWN.

1015 PM     TSTM WND DMG     6 W TOWER CITY          46.93N 97.80W
06/09/2017                   BARNES             ND   LAW ENFORCEMENT

            MULTIPLE VEHICLES OFF ROAD ON I94 WHICH IS CLOSED IN THIS
            REGION. EXACT CAUSE PRESENTLY UNKNOWN.

1137 PM     HAIL             2 SW FARGO              46.86N 96.85W
06/09/2017  E0.75 INCH       CASS               ND   PUBLIC

            BRIEF PEA TO DIME SIZED HAIL.

1220 AM     HAIL             ULEN                    47.08N 96.26W
06/10/2017  E1.00 INCH       CLAY               MN   PUBLIC

0100 AM     HAIL             WHITE EARTH             47.10N 95.84W
06/10/2017  M1.00 INCH       BECKER             MN   PUBLIC

            HAIL LASTED 20 MINUTES

0114 AM     HAIL             2 S NAYTAHWAUSH         47.23N 95.63W
06/10/2017  M1.00 INCH       MAHNOMEN           MN   PUBLIC

            AT ELK HORN RESORT ON SOUTH TWIN LAKE

0115 AM     HAIL             TULABY LAKE             47.15N 95.60W
06/10/2017  M1.25 INCH       MAHNOMEN           MN   PUBLIC

0145 AM     HAIL             3 S LAKE ITASCA         47.21N 95.21W
06/10/2017  M1.75 INCH       CLEARWATER         MN   PUBLIC

            REPORT RECEIVED VIA TWITTER FROM ITASCA STATE PARK.

0150 AM     HAIL             7 WSW LAKE GEORGE       47.16N 95.13W
06/10/2017  M1.75 INCH       HUBBARD            MN   TRAINED SPOTTER

&&

PSPEICHE
Special weather statement, Jun 10, 2:42 AM CST, 48 minutes before
Special Weather Statement
National Weather Service Eastern ND/Grand Forks ND
342 AM CDT SAT JUN 10 2017

NDZ024-026-028-029-100930-
Griggs ND-Nelson ND-Eddy ND-Steele ND-
342 AM CDT SAT JUN 10 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN NELSON...GRIGGS...
NORTHWESTERN STEELE AND SOUTHEASTERN EDDY COUNTIES UNTIL 430 AM
CDT...

At 341 AM CDT, Doppler radar was tracking a strong thunderstorm over
Mose, or 41 miles southeast of Devils Lake, moving northeast at 55
mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Cooperstown, McVille, Aneta, Binford, Red Willow Lake, Sharon and
Sutton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

&&

LAT...LON 4794 9790 4743 9788 4732 9848 4733 9850
      4759 9850 4759 9874 4760 9873
TIME...MOT...LOC 0841Z 240DEG 49KT 4757 9850

Lee

The radar

The Fargo/Grand Forks radar (KMVX), 24 km away, was scanning. The volume nearest the first event began at 09:32 UTC.

Open the radar archive at this moment

Event by event

6 thunderstorm wind, 3 hail. Local standard time, as filed.

Hail, Steele

When
June 10, 3:30 AM CST
Where
Steele County, 9.29 mi NNE of Sherbrooke
Measured
1 in hail
Reported by
Public
Coordinates
47.590, -97.630

Dime to quarter sized hail was reported.

Thunderstorm Wind, Eddy

When
June 10, 4:27 AM CST
Where
Eddy County, 11.78 mi S of Hamar
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
47.680, -98.570

The wind gust was measured by the NDAWN station 8 miles north of McHenry.

Thunderstorm Wind, Ramsey

When
June 10, 4:28 AM CST
Where
Ramsey County, 1.66 mi SSW of Devils Lake
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
48.080, -98.870

The peak wind was measured by a ND DOT RWIS station near Devils Lake.

Thunderstorm Wind, Ramsey

When
June 10, 4:31 AM CST
Where
Ramsey County, 0.69 mi S of Devils Lake Arpt
Measured
53 kt (61 mph) measured gust
Reported by
AWOS
Coordinates
48.110, -98.900

Thunderstorm Wind, Nelson

When
June 10, 4:43 AM CST
Where
Nelson County, 2.27 mi NNE of Pekin
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
47.810, -98.300

The peak wind was measured by the NDAWN station near Pekin.

Thunderstorm Wind, Nelson

When
June 10, 4:45 AM CST
Where
Nelson County, 3.33 mi NE of Pekin
Measured
70 kt (81 mph) estimated gust
Property damage
$60,000
Reported by
Public
Coordinates
47.820, -98.280

One steel grain bin was popped off its foundation and rolled, while a second one was tipped over.

Thunderstorm Wind, Pembina

When
June 10, 5:31 AM CST
Where
Pembina County, 4.73 mi SSE of St Thomas Arpt
Measured
53 kt (61 mph) measured gust
Reported by
Mesonet
Coordinates
48.560, -97.380

The wind gust was measured by a personal weather station.

Hail, Grand Forks

When
June 10, 7:05 AM CST
Where
Grand Forks County, 0.93 mi W of Grand Forks
Measured
0.75 in hail
Reported by
Public
Coordinates
47.920, -97.070

Dime sized hail was reported at Altru hospital.

Hail, Grand Forks

When
June 10, 7:15 AM CST
Where
Grand Forks County, 1.16 mi NW of Grand Forks
Measured
0.88 in hail
Reported by
Social Media
Coordinates
47.930, -97.070

Dime to nickel sized hail fell.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2017Every state in 2017This day in weather historyWarnings in North Dakota, June 2017

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 697219, 697213, 697214, 697215, 697216, 697220, 697217, 697222, 697218.